Alert archive / Arizona / Wind Advisories in 2022
Wind Advisory 12, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Mar 21, 2022, 2:50 AM MST for Mohave County, Arizona; San Bernardino County, California. It took effect at Mar 22, 2022, 8:00 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2022, 2:50 AM MST (09:50 UTC)
- In effect from
- Mar 22, 2022, 8:00 AM MST
- Expired
- Mar 22, 2022, 6:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 48 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 9.8 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3709 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
544 WWUS75 KVEF 210950 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 250 AM PDT Mon Mar 21 2022 AZZ002-036-CAZ527-NVZ021-220300- /O.NEW.KVEF.WI.Y.0012.220322T1500Z-220323T0100Z/ /O.CON.KVEF.WI.Y.0010.000000T0000Z-220322T0300Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, and Laughlin 250 AM PDT Mon Mar 21 2022 /250 AM MST Mon Mar 21 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM TUESDAY... * WHAT...For the first Wind Advisory, north winds 25 to 40 mph with gusts up to 55 mph. For the second Wind Advisory, north winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...In Arizona, Lake Havasu and Fort Mohave and Lake Mead National Recreation Area. In California, San Bernardino County- Upper Colorado River Valley. In Nevada, Lake Mead National Recreation Area. * WHEN...For the first Wind Advisory, until 8 PM this evening. For the second Wind Advisory, from 8 AM to 6 PM Tuesday. * IMPACTS...Driving will be difficult for high profile vehicles and motorcycles. Strong winds will create dangerous boating conditions on area lakes during the advisory period with waves 1- 3 feet possible. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Wind speeds will be strongest through this morning with gusts 50 to 55 mph expected especially near Laughlin and Bullhead City. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Postpone boating plans or stay in safe harbor during the advisory period. Secure outdoor objects. && $$ AZZ003-CAZ526-220300- /O.CON.KVEF.WI.Y.0010.000000T0000Z-220322T0300Z/ Northwest Deserts-Cadiz Basin- Including Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, and Vidal Junction 250 AM PDT Mon Mar 21 2022 /250 AM MST Mon Mar 21 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Portions of northwest Arizona, southeast California and southern Nevada. * WHEN...Until 8 PM this evening. * IMPACTS...Driving will be difficult for high profile vehicles and motorcycles. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
3 follow-up statements
125 WWUS75 KVEF 220234 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 734 PM PDT Mon Mar 21 2022 AZZ002-036-CAZ527-NVZ021-221530- /O.EXP.KVEF.WI.Y.0010.000000T0000Z-220322T0300Z/ /O.CON.KVEF.WI.Y.0012.220322T1500Z-220323T0100Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, and Laughlin 734 PM PDT Mon Mar 21 2022 /734 PM MST Mon Mar 21 2022/ ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM PDT /8 AM MST/ TO 6 PM PDT /6 PM MST/ TUESDAY... ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS EVENING... * WHAT...North winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...In Arizona, Lake Havasu and Fort Mohave and Lake Mead National Recreation Area. In California, San Bernardino County- Upper Colorado River Valley. In Nevada, Lake Mead National Recreation Area. * WHEN...From 8 AM to 6 PM Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ003-CAZ526-220345- /O.EXP.KVEF.WI.Y.0010.000000T0000Z-220322T0300Z/ Northwest Deserts-Cadiz Basin- Including Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, and Vidal Junction 734 PM PDT Mon Mar 21 2022 /734 PM MST Mon Mar 21 2022/ ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS EVENING... North winds were decreasing this evening, so the Wind Advisory will expire on schedule. $$ Morgan For more information from the National Weather Service visit https://weather.gov/lasvegas
145 WWUS75 KVEF 221442 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 742 AM PDT Tue Mar 22 2022 AZZ002-036-CAZ527-NVZ021-230100- /O.CON.KVEF.WI.Y.0012.220322T1500Z-220323T0100Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, and Laughlin 742 AM PDT Tue Mar 22 2022 /742 AM MST Tue Mar 22 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT /6 PM MST/ THIS EVENING... * WHAT...North winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...In Arizona, Lake Havasu and Fort Mohave and Lake Mead National Recreation Area. In California, San Bernardino County- Upper Colorado River Valley. In Nevada, Lake Mead National Recreation Area. * WHEN...From 8 AM to 6 PM Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
107 WWUS75 KVEF 230039 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 539 PM PDT Tue Mar 22 2022 AZZ002-036-CAZ527-NVZ021-230145- /O.EXP.KVEF.WI.Y.0012.000000T0000Z-220323T0100Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, and Laughlin 539 PM PDT Tue Mar 22 2022 /539 PM MST Tue Mar 22 2022/ ...WIND ADVISORY WILL EXPIRE AT 6 PM PDT /6 PM MST/ THIS EVENING... Winds were slowly beginning to decrease this evening. Spotty gusts around 40 mph could affect Nevada Highway 163, Arizona Highway 68, and Interstate 40 until shortly after sunset, but the threat for widespread strong winds was ending. The Wind Advisory will expire on schedule. $$ Morgan For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Mar 20, 8:26 PM MST, 6 hours 24 minutes earlier.
Area forecast discussion, Mar 20, 8:26 PM MST, 6 hours 24 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 826 PM PDT Sun Mar 20 2022 .UPDATE...A Wind Advisory remains in effect for the Colorado River Valley, southern Mohave County, and southeastern San Bernardino County until 8:00 pm tomorrow evening. All other Wind Advisories that were in effect earlier this afternoon were allowed to expire on time as wind gusts have dropped below advisory criteria and are expected to continue to diminish throughout the overnight hours. While widespread gusts in excess of 40 mph are not expected in these areas, there may be a few isolated gusts over 40 mph, especially at higher elevations. Water vapor satellite imagery shows the trough responsible for these winds having pushed eastward out of our forecast area and into Arizona. The current forecast is still on track with ridging expected to start building over the West Coast tomorrow. This ridge of high pressure will stick around through the week and into the weekend with temperatures warming up to well above seasonal average values and the potential for some locations to break daily records during the latter half of the week. && .PREV DISCUSSION... /issued at 120 PM PDT Sun Mar 20 2022/ .SYNOPSIS...A Pacific System will quickly move across our region today bringing brief isolated to scattered showers and widespread gusty north winds. Showers will end this evening, but strong north winds will persist along the Colorado River Valley and southern Mohave County through Monday. High pressure builds over the West Coast the rest of the week allowing the return of mild conditions and above average temperatures. && .SHORT TERM...Today through Monday. Showers and a few isolated thunderstorms have been occuring this afternoon across portions of Lincoln, Clark, and Mohave Counties as a trough axis swings through the region. Most of the shower activity is expected to end across Clark and Lincoln Counties by mid afternoon with the showers eventually dissipating across Mohave County after sunset. Strong winds have developed behind the trough with most areas across Inyo, Esmeralda, Lincoln, and central Nye Counties seeing winds gusting between 40-50 mph. These winds are expected into this evening, but will gradually dissipate across much of the region this evening. The wind advisory will expire at 8pm for most areas, but will remain in place for the river zones and southern Mohave County through Monday afternoon as gusty north winds will remain in place. Although gusty winds are still expected Monday with most areas seeing gusts to around 30 mph, wind gusts between 40- 50 mph are expected down the lower Colorado River Valley and southern Mohave County. Skies will be mostly sunny late tonight through Monday and temperatures will remain a couple of degrees below normal. .LONG TERM...Tuesday through Sunday. Gusty northerly winds will linger down the Colorado River Valley on Tuesday with the strongest gusts expected in the Laughlin/Bullhead City area. Outside of these winds, ridging will continue to build over the West Coast on Tuesday is expected to persist into the weekend. This ridging will allow for temperatures to warm up to well above normal values for this time of year. Locally, Las Vegas is looking at seeing its first day in the 80s during the latter half of the work week with a forecast high of 82 on Thursday. In addition to the potential to see their first day in the 80s, the NBM4.0 boasts a 49% chance for Las Vegas to see their first 90 degree day on Saturday. Las Vegas's daily record high temperature for Saturday is 87 degrees and was set back in 1947. The NBM4.0 deterministic forecast for Saturday is 87 degrees and NBM4.0 probabilistic data shows that there is a 75% chance that we break or tie the daily record on Saturday. As we approach the end of the forecast period on Sunday, forecast confidence decreases due to disagreements between deterministic and ensemble mean solutions regarding the approach of a potential early week system. At the bare minimum, the 500 mb Height Cluster Analyses show an approaching system eroding at the ridge early next week, resulting in more zonal flow aloft. Whereas some clusters favor a deeper trough approaching the West Coast, resulting in southwesterly flow aloft. Due to this occurring at the end of the forecast period as well as the uncertainty surrounding the depth, timing, and evolution of this potential system, it is too early to be sure what impacts, if any, we may see as early as Sunday as we head into next week. && .AVIATION...For Harry Reid...Gusty northwest winds will continue through the afternoon and evening. The strongest winds will likely be from 20Z-03Z, where gusts over 30KT are expected. After 03Z, north winds will drop back slightly but continued gusts 20-25KT are likely through the first part of the night. Gusts should end after 09Z, but wind speeds will remain around 10KT. This will continue through Monday morning before winds turn more northeast at 360 to 020 degrees and gusts to 20-25KT return for Monday late morning and afternoon. Isolated showers around the terminal early this afternoon will move away from the valley in the next few hours, but expect continued scattered showers and even isolated thunderstorms in corridors to the east through the early evening. BKN CIGs to around 8000ft will lift with the exiting showers, and clearing skies are expected tonight and Monday. For the rest of southern Nevada, northwest Arizona and southeast California...Gusty north to northwest winds are expected through the evening. Gusts 25-35KT are be expected at times through around 03Z. Overnight, most locations will see a gradual decrease in winds, however the Colorado River Valley may see an uptick in winds as the strongest winds push into that region. North winds will continue across the region for Monday, though they should be less gusty than winds today in all areas outside the Colorado River Valley. For KEED and KIFP, expect northerly gusts 30-40KT Monday afternoon. Scattered showers and isolated thunderstorms are expected in western Arizona through this afternoon before ending after sunset. BKN CIGS 5000- 8000ft are possible with the showers, otherwise improving CIGs and clearing skies are expected overnight and Monday. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE/LONG TERM...STESSMAN SHORT TERM...Gorelow AVIATION...Nickerson && DISCUSSION/AVIATION...99 For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Mar 20, 9:15 PM MST, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
915 PM PDT SUN MAR 20 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM NON-TSTM WND GST 3 S THE STRIP 36.07N 115.16W
03/20/2022 M62 MPH CLARK NV PUBLIC
A WIND GUST OF 62 MPH WAS RECORDED BY THE
KLAS ASOS AT HARRY REID INTERNATIONAL
AIRPORT IN LAS VEGAS NEVADA AT 827 PM.
&&
MSNearby
Wind Advisories in Arizona, 2022Wind Advisories in California, 2022Wind Advisories in Nevada, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.